Background: The Coronavirus disease 2019 (COVID-19) pandemic has led to the rapid development of COVID-19 vaccine. The Centers for Disease Control and Prevention (CDC) has recently reported increase in myopericarditis incidence post-COVID-19 vaccination. Post-vaccination myopericarditis as side effect has been reported, however, is infrequent. We described a case of pericarditis post-first dose of Pfizer-BioNTech vaccine.
Case summary: A patient presented with typical symptoms of pericarditis and related electrocardiogram and echocardiogram changes, 7 days post receiving the first dose of COVID-19 vaccine. No other causes were identified from series of investigations. Patient had good symptomatic relief with non-steroidal anti-inflammatory medication.
Discussion: The incidence of pericarditis post-vaccination is rare, with limited reporting in previous literatures. No causal relationship has yet to be established due to small number of cases. The benefits of COVID-19 vaccination currently outweigh the side effect profile and are recommended as the first-line approach to control the current pandemic.
Keywords: COVID-19; Case report; Myopericarditis; Pericarditis; Vaccine.
© The Author(s) 2021. Published by Oxford University Press on behalf of the European Society of Cardiology.